Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 415, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 17, 2000, 5:17 PM CDT for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 17, 2000, 5:17 PM CDT (22:17 UTC)
- Expired
- Jul 17, 2000, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:36 PM CDT | Hail 0.75 | Natchez, MS | |
| Jul 17, 5:36 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees and power lines were blown down. |
| Jul 17, 5:50 PM CDT | Thunderstorm Wind | Stampley, MS | Several trees were blown down and caused minor damage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3640 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 172219 SVRJAN MSC001-037-063-172300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 517 PM CDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI ADAMS COUNTY IN SOUTHWEST MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 600 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER ADAMS...SOUTHWEST JEFFERSON...AND NORTHWEST FRANKLIN COUNTIES...MOVING SOUTH AT 10 MPH. * THE STORMS WILL MAINLY AFFECT RURAL AREAS. DAMAGING WINDS AND TORR1ENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 64 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON JUL 17 2000 THE LAST HEAT WAVE OF THE MILLENNIUM /NEXT YEAR WILL BE THE FIRST CHANCE OF THE NEW MILLENNIUM/ CONTINUES. HOWEVER...THE FOCUS IS BEGINNING TO SHIFT FROM THE SOUTHEASTERN CWFA TO THE NORTHWESTERN CWFA. TEMPERATURES IN THE MERIDIAN - LAUREL - HATTIESBURG - COLUMBIA AREAS ARE RUNNING WELL BEHIND WHAT THEY WERE THIS TIME YESTERDAY. AMAZING WHAT A DIFFERENCE A LITTLE MOISTURE IN THE SOIL CAN MAKE. APPARENTLY BIG STORMS THAT RAKED THIS AREA YESTERDAY EVENING HAVE AT LEAST PUT A DENT IN THE HEAT. MODELS /WHICH ARE IN UNUSUALLY GOOD AGREEMENT/ FORECAST LOW LEVEL THETA-E RIDGE TO SET UP ALONG THE MS RIVER THIS AFTERNOON...AND THIS IS OCCURRING NOW. THIS RAISES MULTIPLE ISSUES. FIRST PROBLEMS...HEAT...HUMIDITY...AND HEAT ADVISORY CRITERIA. UNLIKE PAST SEVERAL DAYS...HIGHEST TEMPERATURES AND HIGHEST DEWPOINTS COINCIDE THIS AFTERNOON NEAR THE RIVER. EXTRA MID AND HIGH LEVEL CLOUDS TOMORROW SHOULD PREVENT A REPEAT OF THE 115-120F HEAT INDICES OF THIS AFTERNOON...BUT KLIT HAS BEEN DEALING WITH THESE CLOUDS ALL DAY AND THEIR HEAT INDEX HAS BEEN UP TO AT LEAST 107F AS OF NOON. APPEARS THAT DELTA REGION WILL MEET HEAT ADVISORY CRITERIA /AFTERNOON HEAT INDEX OF 105F AND OVERNIGHT LOWS NEAR OR ABOVE 80F/ AS LOWS WERE IN THE MID-UPPER 70S LAST NIGHT AND AFOREMENTIONED CLOUDS SHOULD HELP HOLD TEMPS UP EVEN HIGHER TONIGHT. PROBLEM AREA IS WESTERNMOST TIER OF COUNTIES/PARISHES WHERE CROSSETT AR AND BASTROP LA HAVE HAD LOWS IN THE LOWER-MID 70S PAST COUPLE OF NIGHTS. HOWEVER...SINCE WFO SHV AND WFO LZK ALSO HAVE HEAT ADVISORIES GOING FOR THEIR ADJACENT ZONES...WILL INCLUDE OUR WESTERNMOST COUNTIES/PARISHES ALONG AND NORTH OF I-20 TO MATCH UP. SECOND PROBLEM...THUNDERSTORMS. STORMS ARE MOST LIKELY TO IGNITE IN THE AFOREMENTIONED THETA-E RIDGE...BUT AM NOT WILLING TO TOTALLY RULE OUT ANY PLACE GIVEN THE EXTREME HEAT. STORMS THE PREVIOUS TWO DAYS HAVE PRODUCED SEVERE WINDS...WHICH MAKES SENSE GIVEN THAT THE EXTREME HEAT AND DEEP VERTICAL MIXING HAVE PRODUCED INVERTED-V AFTERNOON SOUNDINGS...AND DOWNBURST CHECKLIST SCORE IS IN THE LIKELY CATEGORY AGAIN TODAY. WILL MENTION STRONG GUSTY WINDS NEAR STORMS IN ZONES. UPPER LEVEL MOISTURE DEPARTS TUESDAY AFTERNOON/EVENING...SO IT MAY BE HOTTER WEDNESDAY AS TEMPS REVERT BACK TOWARD LEVELS OF TODAY AND SUNDAY. QPF DISCUSSION...WIDELY SCATTERED AFTERNOON AND EVENING STORMS SHOULD RESULT IN LOW BASIN AVERAGE AMOUNTS DUE TO SPARSE COVERAGE. EXTENDED...MRF AND NOGAPS AGREE THAT HEIGHTS WILL LOWER A BIT BY FRIDAY AND SATURDAY AS RIDGE EITHER WEAKENS OR RETROGRADES WEST /DEPENDING ON WHICH MODEL YOU BELIEVE/...BUT THE EFFECTS ON SENSIBLE WEATHER WILL BE ABOUT THE SAME EITHER WAY. SLOWLY MODERATING TEMPS AND SLOWLY INCREASING POPS LOOK GOOD. NUMBERS ARE SUBJECT TO CHANGE BASED ON TDEMP REPORTS AND TSTORM FORMATION BETWEEN NOW AND ZONE RELEASE TIME. JAN 076/100 074/102 121 MEI 072/101 070/103 121 .JAN... AR...NONE. LA...NONE. MS...NONE. 06
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Neshoba, Newton | 45 min |
| Jul 17, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Jul 17, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 17, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 39 min |
| Jul 17, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 40 min |
| Jul 17, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 46 min |
| Jul 17, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 35 min |
| Jul 17, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 29 min |
| Jul 17, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 35 min |
| Jul 17, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 47 min |
| Jul 17, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Jul 17, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 24 min |
| Jul 17, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Jul 17, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 36 min |
| Jul 17, 6:09 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 36 min |
| Jul 17, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 41 min |
| Jul 17, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 33 min |
| Jul 17, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Warren, Yazoo | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.